MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 40MM +8.0

ENCORE MEDICAL L.P. BIOLOX HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 40MM +8.0
Model Number 400-03-404
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Fourth revision surgery - due to the patient having dislocated.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to a dislocation.The in-vivo length of patient service for the implant was 3.3 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.Initial or prolonged hospitalization was required.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The complaint investigation history was reviewed and no trends or on-going issues were deemed to be present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a joint dislocation.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Second revision surgery - due to the patient having dislocated.

Brand Name
BIOLOX HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 40MM +8.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6993431
Report Number1644408-2017-00933
Device Sequence Number16440126
Product Code LZO
UDI-Device Identifier00888912023313
UDI-Public(01)00888912023313
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number400-03-404
Device Catalogue Number400-03-404
Device Lot Number874B1023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
436-28-000, LOT 496C1004; 932-40-256, LOT 743F1076
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR